3 years of medication treatment
Take This Life  

Go Back   Take This Life > Treatment and Resources > Treatment > Prescription Medication

3 years of medication treatment

This is a discussion on 3 years of medication treatment within the Prescription Medication forums, part of the Treatment category; Hello. I wanted to ask, if anyone feels this loss of creativity after taking pills. I used to be completely ...

join us
Reply
 
LinkBack Thread Tools
Old 04-02-11, 09:23 AM   #1
New Member
 
Clementine's Avatar
 
Join Date: Apr 2011
Posts: 8
Default 3 years of medication treatment

Hello.
I wanted to ask, if anyone feels this loss of creativity after taking pills. I used to be completely different. I used to write a lot. I miss my old personality and creativity. {Its been three years, since i take pills for bipolar disorder. I have one anti-depressant, one mood modifier and sleeping pills. Sometimes I take Xanax and other calming pills.Blabla.}

Anyone has advice for me? Or some alternative treatment? Something which can help for bipolar disorder, but dont erase your brain? I tried to stop using pills many times. It feels like its erasing my personality. But without pills its hard.
Clementine is offline   Reply With Quote
Old 04-04-11, 05:17 PM   #2
Experienced Member
 
HiddenStorms's Avatar
 
Join Date: Apr 2011
Location: Somewhere I'd rather not be.
Posts: 1,094
My Mood:
Default

I do not have the solution for this, however, I do know that you are not the only one to feel this way. Many writers and artists were depressed, etc. And many people complain that the medication takes away their creativity. Maybe people just drew inspiration through what they were going through, or often you went so long feeling the way you did, so then with medication you don't feel like yourself because you're used to feeling depressed etc. But maybe if you continue on the medication it will soon feel more normal and you can get back to writing?

I'm not sure, but I hope things get better.
HiddenStorms is offline   Reply With Quote
Old 04-04-11, 07:00 PM   #3
Member
 
SomethingInTheWay's Avatar
 
Join Date: Apr 2010
Location: New Mexico
Posts: 610
Default

I've heard a lot of people say they miss their manic phases when on meds. I don't know from personal experience.

Maybe you might find a new way to be creative. Perhaps take a class or join a creative writing workshop. I used to be very productive with my writing when I had to do it for a class or workshop.
SomethingInTheWay is offline   Reply With Quote
Old 04-10-11, 12:32 AM   #4
New Member
 
Clementine's Avatar
 
Join Date: Apr 2011
Posts: 8
Default

Thank you a lot for responses. It is very good idea to take some class. I just need to find someone who could go there with me. I really need my writing back. It is horrible just to sit in front of notebook for hours and write one sentence, which you ll erase anyway. Sometimes I am really desperate.

I dont know if i ll continue meds, it will be better. I ve been on them for three years and though i feel more "normal" now, its not me.
I should be nuts complaining about such things. But i worry about this.

Thank you a lot again.
Clementine is offline   Reply With Quote
Old 04-10-11, 12:49 AM   #5
Experienced Member
 
NoPointinLying's Avatar
 
Join Date: Sep 2010
Posts: 1,044
My Mood:
Default

I understand how you feel. I don't have Bi Polar, but I am on meds, and I do enjoy writing stories. At the start of my meds I was a little hazy, but after time it faded. Is there anyway you could try a different med?

And the classes sound like a great idea, I'm thinking about joining one myself for the Summer :)
__________________
Who needs a degree when your schooling life?

Previously known as Louise
NoPointinLying is offline   Reply With Quote
Old 07-21-11, 10:38 PM   #6
New Member
 
Join Date: Jul 2011
Posts: 24
Default

As for mood disorder, my psychiatrist explain to me, that mood stabilizing meds could cause sedation,and affecting alertness.
There is, he said, an alternative option, Verapamil, used off label for mood disorder. It won't affect brain function as he said
Davevanza is offline   Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On



All times are GMT -5. The time now is 03:03 AM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2021, vBulletin Solutions, Inc.
Shoutbox provided by vBShout v6.2.1 (Lite) - vBulletin Mods & Addons Copyright © 2021 DragonByte Technologies Ltd.
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2021 DragonByte Technologies Ltd.
 

Content Relevant URLs by vBSEO 3.3.2